Alert archive / Iowa / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 34, NWS Des Moines, IA

April 25, 2008Jasper County, Mahaska County, Poweshiek County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Apr 25, 2008, 4:59 AM CDT for Jasper County, Mahaska County, Poweshiek County, Iowa. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 25, 2008, 4:59 AM CDT (09:59 UTC)
Expired
Apr 25, 2008, 5:45 AM CDT
In force
46 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon

Counties Jasper County, IA, Mahaska County, IA, Poweshiek County, IA

The radar

The Des Moines radar (KDMX), 105 km from the middle of the area, began a volume at 10:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 25, 12:07 AM CDTSevere Thunderstorm WatchSPC7 hr
Apr 25, 4:51 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 10.0 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2008-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 158 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2008-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 226 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
158 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
495 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
226 m²/s²
0-3 km storm-relative helicity
289 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDMX 250958
SVRDMX
IAC099-123-157-251045-
/O.NEW.KDMX.SV.W.0034.080425T0959Z-080425T1045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
459 AM CDT FRI APR 25 2008

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN JASPER COUNTY IN CENTRAL IOWA...
  POWESHIEK COUNTY IN CENTRAL IOWA...
  NORTHERN MAHASKA COUNTY IN SOUTH CENTRAL IOWA...

* UNTIL 545 AM CDT.

* AT 457 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
  SOUTHWEST OF NEW SHARON...OR 31 MILES WEST OF SIGOURNEY...AND
  MOVING NORTHEAST AT 47 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  9 MILES NORTHWEST OF OSKALOOSA BY 505 AM CDT...
  NEW SHARON BY 510 AM CDT...
  BARNES CITY AND MONTEZUMA BY 520 AM CDT...
  DEEP RIVER BY 530 AM CDT...
  GUERNSEY BY 535 AM CDT...

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 187 AND 204.

MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A
MOBILE HOME...SEEK SHELTER IN A STURDY BUILDING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON CDT FRIDAY
FOR EASTERN IOWA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT
UNTIL 700 AM CDT FRIDAY MORNING FOR SOUTHWESTERN IOWA.

LAT...LON 4157 9288 4183 9238 4165 9228 4152 9229
      4150 9231 4150 9241 4147 9240 4134 9240
      4126 9264
TIME...MOT...LOC 0959Z 246DEG 41KT 4140 9277

$$

KINNEY
2 follow-up statements
000 
WWUS53 KDMX 251014
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
513 AM CDT FRI APR 25 2008

IAC099-251023-
/O.CAN.KDMX.SV.W.0034.000000T0000Z-080425T1045Z/
JASPER IA-
513 AM CDT FRI APR 25 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JASPER COUNTY IS
CANCELLED...

AT 510 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO
LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS
BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON CDT FRIDAY 
FOR EASTERN IOWA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT 
UNTIL 700 AM CDT FRIDAY MORNING FOR SOUTHWESTERN IOWA.

LAT...LON 4129 9258 4155 9276 4160 9276 4163 9277
      4183 9238 4165 9228 4152 9229 4150 9231
      4150 9241 4134 9240
TIME...MOT...LOC 1013Z 246DEG 37KT 4135 9254

$$

IAC123-157-251045-
/O.CON.KDMX.SV.W.0034.000000T0000Z-080425T1045Z/
POWESHIEK IA-MAHASKA IA-
513 AM CDT FRI APR 25 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM CDT
FOR NORTHEASTERN MAHASKA AND POWESHIEK COUNTIES...

AT 510 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 10 MILES SOUTH OF NEW SHARON...OR 19 MILES WEST OF
SIGOURNEY...MOVING NORTHEAST AT 43 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  8 MILES SOUTHEAST OF BARNES CITY BY 525 AM CDT...

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 187 AND 204.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON CDT FRIDAY
FOR EASTERN IOWA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT
UNTIL 700 AM CDT FRIDAY MORNING FOR SOUTHWESTERN IOWA.

LAT...LON 4129 9258 4155 9276 4160 9276 4163 9277
      4183 9238 4165 9228 4152 9229 4150 9231
      4150 9241 4134 9240
TIME...MOT...LOC 1013Z 246DEG 37KT 4135 9254

$$

KINNEY
000 
WWUS53 KDMX 251040
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
540 AM CDT FRI APR 25 2008

IAC123-157-251050-
/O.EXP.KDMX.SV.W.0034.000000T0000Z-080425T1045Z/
POWESHIEK IA-MAHASKA IA-
540 AM CDT FRI APR 25 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MAHASKA AND
POWESHIEK COUNTIES WILL EXPIRE AT 545 AM CDT...

AT 538 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

REPORT TORNADOES...WIND IN EXCESS OF 50 MPH...HAIL LARGER THAN ONE
HALF INCH...OR STORM DAMAGE BY CALLING LOCAL LAW ENFORCEMENT AND
ASKING THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON CDT FRIDAY
FOR EASTERN IOWA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT
UNTIL 700 AM CDT FRIDAY MORNING FOR SOUTHWESTERN IOWA.

LAT...LON 4129 9258 4155 9276 4160 9276 4163 9277
      4183 9238 4165 9228 4152 9229 4150 9231
      4150 9241 4134 9240
TIME...MOT...LOC 1040Z 246DEG 37KT 4146 9220

$$

KINNEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 2:24 AM CDT, 2 hours 35 minutes earlier.

Area forecast discussion, Apr 25, 2:24 AM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
224 AM CDT FRI APR 25 2008

.SHORT TERM /TODAY/...
STRONG LOW PRESSURE SYSTEM BOTH AT THE SURFACE AND ALOFT TO MOVE
OVER THE AREA TODAY. AS OF 2 AM...THE SFC LOW WAS IN CENTRAL
KANSAS AND POISED TO MOVE NORTHEAST ALONG FRONTAL BOUNDARY
EXTENDING NORTHEAST THROUGH WESTERN IOWA AND SOUTHEAST MINNESOTA.
WARM AND MOIST AIRMASS AHEAD OF THE LOW ACROSS MUCH OF CENTRAL AND
EASTERN IOWA...BUT ALREADY COOLING OFF TO THE NW WITH KEST ALREADY
DOWN TO 43 DEGREES AND A NORTH WIND GUSTING TO 35 MPH. EARLIER CONVECTIVE
COMPLEX EXITING NORTHEAST IOWA...BUT A LARGER MCS MOVING INTO SW
IOWA WITH MANY WARNINGS BEING ISSUED UPSTREAM. SVR TSTM THREAT
WILL CONTINUE EARLY THIS MORNING ACROSS SOUTHERN IA AS MUCAPES
REMAIN AROUND 1000 J/KG AND BULK SHEAR SUPPORTIVE OF STORM
ORGANIZATION. SFC LOW WILL MOVE RAPIDLY INTO NRN IA BY MIDDAY WITH
COLD FRONT SWEEPING EAST...AND LIKELY OUT OF CENTRAL IA BY MID
AFTERNOON. THUNDERSTORMS WILL CONTINUE AHEAD OF SFC LOW AND COLD
FRONT...BUT DRY SLOT WILL MOVE RAPIDLY UP THROUGH CENTRAL IA
DURING THE MORNING. DEFORMATION ZONE RAIN WILL OCCUR OVER NW IA
WHERE TEMPERATURES WILL BE FALLING INTO THE 30S. WILL HAVE TO
WATCH THIS AREA CAREFULLY FOR THE POTENTIAL OF LIGHT SNOW
ACCUMULATIONS. OTHERWISE...TEMPERATURES WILL FALL DRAMATICALLY
BEHIND THE COLD FRONT WITH SOME PLACES IN CENTRAL IA SOME 20
DEGREES COLDER AT SUPPER TIME THAN AT BREAKFAST TODAY. WINDS WILL
ALSO PICK UP BEHIND THE FRONT AND COULD BE FLIRTING WITH ADVISORY
CRITERIA. FLASH FLOOD THREAT STILL THERE AS LONG AS THUNDERSTORMS
IN THE FORECAST...THOUGH THE NW EXTENT OF THE WATCH MAY NOT HAVE
THE BEST CHANCES FOR REALIZING FLOODING.

.LONG TERM /TONIGHT-THURSDAY/...
WILL DEAL WITH SOME WRAP AROUND PRECIP ACROSS THE NORTH EARLY
TONIGHT...WHICH WILL LIKELY FALL AS SNOW. BUT...WITH ONLY LIGHT
QPF EXPECTED...ANY SNOW ACCUMULATIONS SHOULD BE LIGHT. TREND IN
THE FORECAST WAS TO COOL TEMPS A BIT MORE OVER THE WEEKEND AND
INCREASE POPS FOR SATURDAY NIGHT. MODELS CONTINUE TO COME FARTHER
SOUTH WITH UPPER LEVEL SHORTWAVE AND A BIT STRONGER ON THE SFC
CYCLONGENESIS SOMEWHERE IN THE VICINTY OF NORTHERN MISSOURI. MODEL
CROSS SECTIONS PRETTY EMPHATIC WITH STRONG LIFT OVER CENTAL AND
SOUTHERN IA IN DEF ZONE. THIS HAS ME A BIT WORRIED WITH MUCH OF
THE SOUNDINGS BELOW ZERO UNTIL THE VERY LOWEST 25 TO 50 MB. WILL
CONTINUE TO ERR ON THE SIDE OF CLIMATOLOGY AND KEEP PRECIP MAINLY
LIQUID. BUT THIS DOES BEAR WATCHING. SUNDAY WILL BE THE COOLEST DAY IN
THE WAKE OF THIS SYSTEM WITH TEMPS 15 TO 20 DEGREES BELOW
NORMAL...AND THE POTENTIAL FOR SCATTERED SHOWERS...AND POSSIBLY
SOME THUNDER AND GRAUPEL. MADE NO CHANGES AND DID NOT HAVE A
CHANCE TO LOOK AT MUCH BEYOND MONDAY.

&&

.AVIATION...25/06Z
THUNDERSTORMS WILL CONTINUE BE THE MAIN PROBLEM THIS FORECAST
PACKAGE WITH ONGOING THUNDER IN AREA OF CONVERGENCE ACROSS CENTRAL
IOWA NOW...AND EXPECTED STRONG WAVE TO IMPACT THE AREA BY THROUGH
MUCH OF THE MORNING HOURS FRI. HAVE INCREASED THUNDER NORTH/WEST
AND NORTHEAST THIS EVENING WITH INCREASED THUNDER FOR THE LATE
OVERNIGHT AND MORNING HOURS FROM 07Z THROUGH 16Z. GIVEN THE SCOPE
OF CONVECTION EXPECTED...CIGS/VSBYS SHOULD FALL TO IFR OR LIFR
WITH HEAVIER AREAS OF RAINFALL/THUNDER/WIND. PERIOD OF DELAYS VERY
PSBL FROM 08Z THROUGH 14Z AS LARGE MCS CROSSES THE AREA WITH LIFR
CONDITIONS AT TIMES. EXPECT CIGS TO COME UP AFT 18Z MOST AREAS TO
MVFR WITH -SHRA LESSENING WITH TIME. OVERALL...IMPROVEMENT BY LATE
IN PERIOD AS NW SFC WINDS SCOUR OUT LLVL MOISTURE AND CLOUD COVER.
CONDITIONS LOOKING BETTER BY 26/03Z./REV

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR ADAIR-ADAMS-APPANOOSE-
AUDUBON-BLACK HAWK-BOONE-BREMER-BUTLER-CALHOUN-CARROLL-CASS-
CERRO GORDO-CLARKE-CRAWFORD-DALLAS-DAVIS-DECATUR-EMMET-FRANKLIN-
GREENE-GRUNDY-GUTHRIE-HAMILTON-HANCOCK-HARDIN-HUMBOLDT-JASPER-
KOSSUTH-LUCAS-MADISON-MAHASKA-MARION-MARSHALL-MONROE-PALO ALTO-
POCAHONTAS-POLK-POWESHIEK-RINGGOLD-SAC-STORY-TAMA-TAYLOR-UNION-
WAPELLO-WARREN-WAYNE-WEBSTER-WINNEBAGO-WORTH-WRIGHT.

&&

PUBLIC...MOYER
AVIATION...REV
Hazardous weather outlook, Apr 24, 9:34 PM CDT, 7 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
934 PM CDT THU APR 24 2008

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-260245-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
934 PM CDT THU APR 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

SCATTERED STRONG THUNDERSTORMS ARE EXPECTED AND WILL BECOME MORE
WIDESPREAD WITH HEAVY RAINFALL OVERNIGHT. THESE STORMS MAY BE MORE
SIGNIFICANT WITH A GREATER POTENTIAL FOR HEAVY RAINFALL...THERE IS
A SLIGT RISK OF SEVERE WEATHER IN THE FORM OF HAIL OR BRIEF STRONG
WINDS.

WIDESPREAD ADDITIONAL HEAVY RAINFALL WITH 1 TO 2 INCHES POSSIBLE
IS EXPECTED. LOCALIZED 3 INCH AMOUNTS ARE EXPECTED. THIS WILL CAUSE
SOME AREAS OF FLOODING ALONG WITH SUBSTANTIAL RISES ALONG AREA
RIVERS AND STREAMS....ALONG WITH LOCALLY HEAVY RAINS AND POSSIBLY
LOCALIZED FLOODING AND FLASH FLOODING ARE POSSIBLE OVERNIGHT.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA THROUGH NOON FRIDAY.
PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS MAY LINGER INTO FRIDAY MORNING. LOCALLY HEAVY
RAINFALL REMAINS POSSIBLE THROUGH FRIDAY MORNING.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA THROUGH NOON FRIDAY.
PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT INTO FRIDAY MORNING. HEAVY
RAIN AND FLOODING REPORTS ARE ALSO APPRECIATED AND ENCOURAGED.

REV

In the hours before

Local storm report, Apr 25, 3:52 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
352 AM CDT FRI APR 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 AM     HAIL             NEW VIRGINIA            41.18N 93.73W
04/25/2008  E0.75 INCH       WARREN             IA   EMERGENCY MNGR

&&

BMOYER
Local storm report, Apr 25, 3:55 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
355 AM CDT FRI APR 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0329 AM     HAIL             8 NE MOUNT AYR          40.80N 94.13W
04/25/2008  E0.88 INCH       RINGGOLD           IA   EMERGENCY MNGR

&&

BMOYER
Local storm report, Apr 25, 4:08 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
408 AM CDT FRI APR 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0356 AM     HAIL             4 S NORWALK             41.45N 93.67W
04/25/2008  E1.00 INCH       WARREN             IA   EMERGENCY MNGR

&&

BMOYER
Local storm report, Apr 25, 4:21 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
421 AM CDT FRI APR 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0417 AM     HAIL             11 SSE INDIANOLA        41.20N 93.50W
04/25/2008  E1.00 INCH       WARREN             IA   FIRE DEPT/RESCUE

&&

BMOYER
Local storm report, Apr 25, 4:25 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
425 AM CDT FRI APR 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0411 AM     HAIL             5 ESE DES MOINES        41.55N 93.53W
04/25/2008  E0.88 INCH       POLK               IA   UNKNOWN

            PUBLIC REPORT THROUGH ESPOTTER

&&

BMOYER
Local storm report, Apr 25, 4:51 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
451 AM CDT FRI APR 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0427 AM     FLASH FLOOD      CEDAR FALLS             42.52N 92.45W
04/25/2008                   BLACK HAWK         IA   EMERGENCY MNGR

            SANDBAGGING OPERATIONS AROUND FIRE STATION DUE TO DRY RUN
            CREEK OVERRUNNING BANKS.

&&

MRUSSELL

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 7:35 PM CDTSevere Thunderstorm WarningDMXCarroll, Greene, Guthrie55 min
Apr 24, 8:16 PM CDTSevere Thunderstorm WarningDMXFranklin, Hamilton, Hardin, Wright44 min
Apr 24, 8:29 PM CDTSevere Thunderstorm WarningDMXBoone, Greene35 min
Apr 24, 8:35 PM CDTTornado WarningDMXFranklin, Hamilton, Hardin, Wright40 min
Apr 24, 8:47 PM CDTSevere Thunderstorm WarningDMXBoone, Greene18 min
Apr 24, 9:07 PM CDTSevere Thunderstorm WarningDMXButler, Franklin, Grundy, Hardin38 min
Apr 24, 9:17 PM CDTAreal Flood AdvisoryDMXBremer, Butler, Franklin3 hr
Apr 24, 10:56 PM CDTAreal Flood AdvisoryDMXBlack Hawk, Grundy3 hr
Apr 25, 1:59 AM CDTAreal Flood AdvisoryDMXBlack Hawk, Grundy3 hr
Apr 25, 2:16 AM CDTRiver Flood WarningDMXBoone, Webster5 days
Apr 25, 2:18 AM CDTSevere Thunderstorm WarningDMXAdams, Taylor42 min
Apr 25, 2:23 AM CDTRiver Flood WarningDMXCerro Gordo, Floyd, Worth32 hr
Apr 25, 2:32 AM CDTSevere Thunderstorm WarningDMXAdair, Adams, Cass43 min
Apr 25, 2:38 AM CDTRiver Flood WarningDMXBlack Hawk, Butler65 hr
Apr 25, 2:41 AM CDTRiver Flood WarningDMXBlack Hawk5 days
Apr 25, 3:00 AM CDTSevere Thunderstorm WarningDMXAdair, Guthrie, Madison, Union45 min
Apr 25, 3:19 AM CDTSevere Thunderstorm WarningDMXClarke, Madison, Union, Warren41 min
Apr 25, 3:47 AM CDTSevere Thunderstorm WarningDMXClarke, Lucas, Marion, Warren43 min
Apr 25, 3:53 AM CDTSevere Thunderstorm WarningDMXMarion, Polk, Warren52 min
Apr 25, 4:25 AM CDTSevere Thunderstorm WarningDMXJasper, Mahaska, Marion50 min
Apr 25, 4:42 AM CDTFlash Flood WarningDMXBlack Hawk6 hr
Apr 25, 4:54 AM CDTSevere Thunderstorm WarningDMXMahaska, Monroe, Wapello40 min
Apr 25, 5:06 AM CDTFlash Flood WarningDMXBremer, Butler, Franklin, Grundy, Hardin6 hr
Apr 25, 6:51 AM CDTRiver Flood WarningDMXMarshall3 days
Apr 25, 7:03 AM CDTRiver Flood WarningDMXHumboldt, Kossuth5 days
Apr 25, 7:09 AM CDTRiver Flood WarningDMXHamilton, Webster14 hr
Apr 25, 7:17 AM CDTRiver Flood WarningDMXBlack Hawk, Butler6 days
Apr 25, 7:19 AM CDTRiver Flood WarningDMXBlack Hawk, Bremer, Butler61 hr
Apr 25, 7:27 AM CDTRiver Flood WarningDMXBlack Hawk6 days
Apr 25, 7:51 AM CDTRiver Flood WarningDMXDallas13 hr
Apr 25, 7:55 AM CDTRiver Flood WarningDMXPolk27 hr
Apr 25, 7:55 AM CDTRiver Flood WarningDMXPolk13 hr
Apr 25, 7:58 AM CDTRiver Flood WarningDMXMadison, Warren26 hr
Apr 25, 8:06 AM CDTRiver Flood WarningDMXMahaska5 days
Apr 25, 10:01 AM CDTAreal Flood WarningDMXTama12 hr
Apr 25, 10:58 AM CDTAreal Flood WarningDMXBlack Hawk, Bremer, Butler, Franklin, Grundy, Hardin and 2 more12 hr
Apr 25, 11:11 AM CDTRiver Flood WarningDMXBlack Hawk, Bremer23 hr
Apr 25, 11:11 AM CDTRiver Flood WarningDMXPolk10 hr
Apr 25, 11:11 AM CDTRiver Flood WarningDMXDallas, Polk10 hr
Apr 25, 11:11 AM CDTRiver Flood WarningDMXHumboldt10 hr
Apr 25, 11:11 AM CDTRiver Flood WarningDMXPolk, Story28 hr
Apr 25, 11:11 AM CDTRiver Flood WarningDMXJasper9 hr
Apr 25, 3:08 PM CDTRiver Flood WarningDMXStory5 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.